# SDR 99UAL900376

- Difficulty date: July 17, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N788UA
- Make and model: Boeing 777222
- Aircraft serial: 26942
- Engine: Pwa PW4090
- System (JASC): 2330 · Entertainment System
- Part: Cacp
- Part number: 285W00123
- Condition: Overheated
- Location: Flight Deck
- Component: Boeing, 285W01293
- Stage of operation: CL
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE LHR-IAD, ELECTRICAL ODOR REPORTED IN FLIGHT DECK AND MID GALLEY AREA.  AIRCRAFT RETURNED TO LHR.  *S/D*  INSULATION, (HEAT SHRINK), AT BASE OF LAMPS OVERHEATED.  THE OVERHEAT CONDITION IS A KNOWN PROBLEM AND BOEING IS PREPARING A SERVICE BULLETIN AND SOFTWARE TO CORRECT IT.  THE CAUSE OF THE OVERHEAT IS THE RAMPING UP OF FILAMENT HEATER CURRENT WHEN BOTH LAMPS HAVE FAILED AND THE UNIT IS IN THE DIM MODE.  THE SOFTWARE WILL PREVENT THE CACP/CSCP (P/N'S 285W0012-3/285W0129-3) FROM GOING INTO DIM MODE.  IT WILL TURN OFF THE HEATER CURRENT TO THE CACP AND WILL SIMULATE DIM MODE ON THE CSCP.
